Author Topic: Seeking yout help.  (Read 341 times)

[Buddie]

Seeking yout help.
« on: April 15, 2014, 05:01:13 am »
My name is Bruce and I am about to go into a treatment center to get help. I  have met a wonderful man who has been through withdrawal and is coaching me on what to do and what to watch out for. I seek your support as I am pacing around, unsure what to do and afraid. Not to mention mental confusion, memory loss, inability to focus. To much to go into tonight. I would like to hear from you that I can heal. I am going to need a lot of support. I get angry easily and get startled. I had a unconscious collapse 4 years ago from Xanax and went to the hospital where I went through week and a half of severe  hallucinations. My friend thinks I had a mild seizure. I desire to live again and to love again and to feel connected to God and life.  Bruce
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Seeking yout help.
« Reply #1 on: April 15, 2014, 05:21:21 am »
Hi Bruce,

What is the dose of benzos that you are taking? Is there any way you can fill in your signature so other members can read your history at a glance? If you don't mind me asking why are you going to a treatment centre as opposed to tapering off benzos?

The symptoms you speak of sound like the same ones I experienced while in w/d from benzos. The anger/rage was one of the symptoms that made me notice how much the drugs had changed me.

It really does get better.......so much better and all those connections and feelings that are missing right now will come back as you heal.

I highly suggest a taper off benzos. Have you read the Ashton Manual yet? I think a link was provided to you when you posted in your introduction.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Seeking yout help.
« Reply #2 on: April 15, 2014, 05:22:21 am »
What dose are you on? If you could create a signature giving a brief history and what your current dose is, that would be very helpful to others giving you advice.

Going by your post though you've obviously been on xanax for a while (at least 4 years anyway), and quite possibly at a fairly high dose. Generally the best way to taper off a benzo is doing a gradual taper. Unfortunately treatment (rehab) centres don't taper you that way, at least from what I've read on BB. I've never had any personal experience. You can't detox a benzo the same way you would detox other drugs or alcohol.

However, to answer your question, yes you will heal. That is not in doubt, but how you manage your taper will be the key to how that healing with happen. My advice is to not make any decision about the treatment centre yet. Spend a bit of time looking around BB and asking a lot of questions. There may be a better answer for you than going to the treatment centre.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Seeking yout help.
« Reply #3 on: April 15, 2014, 09:16:39 am »
Hi Bruce.  It's great that you have a friend IRL to help you. I assume his experience with drug withdrawal was also from benzos? When are you scheduled to enter the treatment center?  I am wondering how much time you have to read this site and others and learn something about the slow taper method. You already have a history of seizure. This puts you at even higher risk than normal of having another seizure if you withdraw too fast. It's important to understand exactly the plan that the treatment center has in store for you before you put yourself in their hands. 

Welcome.  :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.